Alert archive / New Mexico / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 106, NWS Albuquerque, NM

June 27, 2003Union County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 27, 2003, 6:07 PM MDT for Union County, New Mexico. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 27, 2003, 6:07 PM MDT (00:07 UTC)
Expired
Jun 27, 2003, 7:00 PM MDT
In force
53 min
Issued by
NWS Albuquerque, NM
Area
Counties, with a storm outline in the text

County Union County, NM

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 0.1 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2003-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1569 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2003-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1569 J/kg
Mixed-layer CIN
-65 J/kg
Mixed-layer LCL
1394 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

145 
WUUS55 KABQ 280007
SVRABQ
NMC059-280100-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
605 PM MDT FRI JUN 27 2003

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL UNION COUNTY IN NORTHEAST NEW MEXICO

* UNTIL 700 PM MDT

* AT 606 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A SEVERE THUNDERSTORM OVER MOUNT DORA...OR ABOUT 16 MILES NORTHWEST
  OF CLAYTON...LITTLE MOVEMENT WAS INDICATED.

* THE SEVERE THUNDERSTORM WILL BE...
  3 MILES NORTH OF MOUNT DORA AT 620 PM MDT
  4 MILES EAST OF GRENVILLE AT 700 PM MDT

SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND LARGE
HAIL. MOVE INDOORS AND AVOID WINDOWS.

LAT...LON 3680 10371 3623 10363 3615 10309 3679 10307

$$

MARTIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 3:00 PM MDT, 3 hours 7 minutes earlier.

Area forecast discussion, Jun 27, 3:00 PM MDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
300 PM MDT FRI JUN 27 2003

BEST INSTAB AND THETA E RIDGE AXIS EXTENDED FROM SW NM NEWD TODAY
AND SHIFTS S AND EWD SATURDAY.

RTJ INDEX INDICATES RAIN TODAY

UPPER RIDGE DOMINATES EARLY TO MIDWEEK WITH WIND SHIFT ENTERING NE
NM EARLY MONDAY. WILL LIKELY

.ABQ...NONE.
Hazardous weather outlook, Jun 27, 6:00 AM MDT, 12 hours 7 minutes before
NMZ001>021-281200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT FRI JUN 27 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO.

.DAY ONE...TODAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THAT COULD PRODUCE
LARGE HAIL AND/OR DAMAGING WINDS IN SOUTHEASTERN
CATRON...SOCORRO...TORRANCE...SOUTHERN SAN MIGUEL...GUADALUPE...DE
BACA...WESTERN CHAVES...AND LINCOLN COUNTIES.

.DAYS TWO THROUGH SEVEN...

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THAT COULD PRODUCE
LARGE HAIL AND DAMAGING WINDS IN UNION AND EASTERN COLFAX COUNTIES
ON SATURDAY AND SUNDAY. A BACKDOOR COULD FRONT MAY ALSO TRIGGER
SEVERE THUNDERSTORMS ON NEW MEXICO/S EAST CENTRAL PLAINS ON MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED TUESDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED DURING THE AFTERNOONS FRIDAY
THROUGH MONDAY.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 4:39 PM MDTSevere Thunderstorm WarningABQDe Baca51 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.